Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: bleeding


 sally1109 - Sat Apr 16, 2005 9:51 pm

I have a very serious question regarding my birth control, and I have no trusted source to ask other than you.I did not want to have my period over Spring Break, which is when my inactive pills were scheduled to start. So, I decided to skip my inactive pills and instead started a brand new pack on Sunday, when I was supposed to start my inactive pills as a 28-day Sunday starter. All was well until I started having bleeding on Thursday during my first week of active pills. I kept on taking the active pills, but was under 12 hours late taking my pill two days in a row during my second week of active pills; Wednesday and Thursday. I had unprotected sex on Tuesday night and Thursday night with my boyfriend, but was ontime taking my pill Friday morning, and was again late on Saturday. My bleeding progressed from starting Thursday to ending on the following Thursday. Yet today, Saturday, I am bleeding again. What's happening?! Is there a chance of pregnancy? I'm freaking out, and could really use some advice.
 Rhonda P, CEP - Sat Apr 16, 2005 10:45 pm

User avatar Hello Sally1109,

Most of the time it is fine to skip the placebos and take the active pills for three cycles and than allow your body to have a menstrual flow. Talk to your Physician about it before you do it again, it's usually okay for 63 pills. If your pills are 20 micrograms (mcg) of estrogen, you can be a little late taking the pill (hours, not days). Read the insert and find out the estrogen level.

The pill has estrogen and progestin in it, the hormones of pregnancy. As long as you take the “pill” your body thinks it’s pregnant and won’t ovulate, it doesn’t need to. When you go onto the placebo pill your body thinks it’s not pregnant and sheds the lining of your uterus, if you don’t go back onto the active pill again in 7 days, you will ovulate.

Please talk to your Gynecologist about the problems you’ve had and maybe get a pregnancy test just to make sure everything is alright. Other than that, use protection until you know for sure.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us